Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Pain in the abdomen. Responds to Ranitidine. What is the problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6712 Questions
Question
Hi
I have abdominal pain sometimes before eating something which will occur sometimes on right side or left side or centre and it will go off but when walking I don’t have any pain when sit and work sometimes the pain comes, As my Aunt she is a Nurse who having an experience of more than 20yrs suggested me that it might be Gastric problem so asked to take Ranitidine, when I have the pills there won’t be any problem but again in the next day sometimes come and go off. I was having irregular food timings and even used to skip Breakfast daily and used to have only lunch which will be also having irregular timings. So doctor please advise me what to do
Posted Mon, 30 Apr 2012 in Abdominal Pain
 
 
Answered by Dr. Pavan Kumar Gupta 19 minutes later
Hello and thanks for query
There could be several reasons for your pain abdomen and as a physician I want to ask few questions before arriving at the conclusion.
Since how many days are you having this problem?
Is the pain associated with acidity or gas?
Is there any associated diarrhea or constipation?
Is there any urine complaint?
Are you taking regular alcohol?
Do you use tobacco or smoking?
How does the pain go once you have it?
Is the pain happening repeatedly throughout the day?
Do you feel any nausea or vomiting?
Do you use excessive spicy and greasy food?
Do you use excessive non veg food?
Please do supply this information before proceeding ahead.
Thanks and best of luck.
Above answer was peer-reviewed by
 
Follow-up: Pain in the abdomen. Responds to Ranitidine. What is the problem? 30 minutes later
Since how many days are you having this problem?
Actually the pain comes and goes off and it has started 3 – 4 weeks before

Is the pain associated with acidity or gas?
Think so since when I eat pickles I used to have burning feeling inside stomach
Is there any associated diarrhea or constipation?
Don’t have so far
Is there any urine complaint?
Not so far

Are you taking regular alcohol?
I don’t drink at all

Do you use tobacco or smoking?
Not at all

How does the pain go once you have it?
It will automatically subside down after sometime and sometimes will have in some other area else nothing will be there

Is the pain happening repeatedly throughout the day?
No

Do you feel any nausea or vomiting?
Sometimes Nausea

Do you use excessive spicy and greasy food?
Not so far

Do you use excessive non veg food?
I used to have and moreover my weight was 89 -91 when I checked last time and BP was quite high at that time and when shown to a doctor he told to reduce weight at the time I had lipid profile and found to be normal.
Note: Have lot of stress in my work
 
 
Answered by Dr. Pavan Kumar Gupta 49 minutes later
Hello and thanks for the query.

Your history suggests that you may be suffering from gastritis which is the inflammation of linings of stomach. This results from excessive production of acid which is primarily happening in you because of stress and irregular food habits coupled with may be junk and fast foods.

I suggest you to try proton pump inhibitors like pantoprozole for 4 weeks. A competent physician can prescribe this drug to you. Antacid such as Syp Mucaine gel which are available over the counter can be beneficial to you.

In addition, do regular morning exercises, take plenty of water, practice yoga / transcendental meditation, have regular healthy diet comprising of fresh fruits and XXXXXXX vegetables and sleep well.

Some relevant investigations like ultrasound abdomen, liver function tests and upper Gastrointestinal endoscopy can help us rule out other possibilities.

Hope I have answered your query. You are welcome to pose another query, if any. I will be glad to guide you further.

Thanks and good luck.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor